Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 3, 2022Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 6:36 PM EDT for Johnson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 6:36 PM EDT (22:36 UTC)
Expired
Aug 3, 2022, 7:00 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS82 KFFC 032236
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Wed Aug 3 2022
 
GAZ074-085-032300-
Washington GA-Johnson GA-
636 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of south central
Washington and northwestern Johnson Counties through 700 PM EDT...

At 636 PM EDT, a strong thunderstorm was near Donovan, or near
Wrightsville, moving northwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Harrison and Donovan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3279 8266 3271 8280 3279 8292 3288 8287
      3290 8275
TIME...MOT...LOC 2236Z 137DEG 8KT 3278 8278 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:58 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 3, 2:58 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Wed Aug 3 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

A typical summertime pattern is expected for the short-term across
GA as high pressure and weak upper riding sets up across the
southeast. Given the lack of any synoptic forcing, any residual
boundaries will be the primary drivers for convective activity
during the afternoon and evening hours each day.

Latest radar imagery still shows showers and a few storms in the
vicinity of the weak boundary near the I-20 corridor with more
storms firing up along the GA coast and GA/SC border. Thinking
the highest PoPs today will remain in these areas due to slightly
higher PWs and greater differential heating from less cloud
cover. Patchy fog and some low clouds will be possible overnight
into early tomorrow morning, particularly in areas that see
rainfall later on today. Low temperatures will generally be in the
70s tonight with upper 60s across the NE mtn areas.

Generally a rise and repeat forecast for Thursday given little
change in the weather pattern and PWs ranging between 1.75 and
1.90 inches. Higher rain chances are expected through the
afternoon across the area. High temperatures will be in the 90s.

07

.LONG TERM /Friday through Wednesday/...

No major changes to the long term forecast at this time with summer
time diurnally-driven convection expected each afternoon.

Picking up the long term on Friday Morning, CWA remains socked in a
summertime pattern with a mid-lvl high off to the west situated over
the Four Corners region and a sprawling Bermuda High to the east. By
the weekend, the western high will continue to build eastward,
filling in the long-wave trough to the north and increasing the
coverage of the ridge to include the central and eastern CONUS. With
a lack of upper level support and weak sfc high residing over the
CWA, the main threat through the long term will be diurnally-driven
convection, aided by any shortwave perturbations that work down
within the mid/upper flow. The summer soup is strong, as PWATs hang
mostly around 2.00" through the long term, however may approach
2.10". Would not be surprised to see efficient rainmakers during the
afternoon that could produce isolated river and urban flooding,
especially with how saturated soils have become over the last couple
of weeks.

With the aforementioned saturated environment, expecting
temperatures to remain in the upper 80's and low 90's through the
forecast period courtesy of increased cloud cover, especially in
the morning, although near climatological norms for this time of
year.

SM

&&

.AVIATION...
18Z Update...
Mostly VFR ceilings across the area with a band of -RA north of
the terminals. Scattered TSRA along the coast will propagate
westward late this afternoon, so continued a TEMPO for TSRA at
most sites. Ceilings briefly improve this evening, then low
ceilings and fog is expected to develop after midnight through
roughly 14Z, improving thereafter. W-SW winds 5 kts or less will
continue through this evening and become calm overnight then shift
towards the E-SE around 5 kts by tomorrow morning.

//ATL Confidence...18Z Update...

Medium confidence on all elements.

86/DMartin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  30  40  20  40
Atlanta         72  91  73  91 /  20  40  20  40
Blairsville     67  86  67  84 /  20  60  30  60
Cartersville    71  90  72  91 /  20  40  20  40
Columbus        73  92  73  93 /  30  40  10  30
Gainesville     71  88  71  88 /  20  40  30  50
Macon           72  93  73  94 /  30  40  20  30
Rome            72  93  73  93 /  20  40  20  40
Peachtree City  70  91  70  91 /  20  40  20  30
Vidalia         73  92  73  93 /  30  40  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM....SM
AVIATION...DMartin
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
957 AM EDT Wed Aug 3 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
957 AM EDT Wed Aug 3 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are possible through the
evening across north and central Georgia. Isolated strong storms
resulting in frequent lightning, gusty winds, and locally heavy
rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 6:07 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT Wed Aug 3 2022

GAZ047-049-032245-
Morgan GA-Walton GA-
607 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of northwestern Morgan
and southeastern Walton Counties through 645 PM EDT...

At 607 PM EDT, a strong thunderstorm was over Hard Labor Creek State
Park, or near Madison, moving northwest at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Madison, Social Circle, Rutledge, Bostwick, Good Hope, Ebenezer and
Hard Labor Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3362 8342 3353 8359 3367 8373 3377 8365
      3380 8351
TIME...MOT...LOC 2207Z 147DEG 15KT 3365 8355

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 6:09 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Wed Aug 3 2022

GAZ049-059-060-032245-
Morgan GA-Putnam GA-Jasper GA-
609 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southwestern Morgan,
northwestern Putnam and northeastern Jasper Counties through 645 PM
EDT...

At 608 PM EDT, a strong thunderstorm was over Shady Dale, or 9 miles
northeast of Monticello. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Shady Dale, Godfrey, Central Georgia Experiment Stn and Farrar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3337 8347 3334 8362 3346 8374 3349 8369
      3348 8369 3349 8367 3350 8368 3354 8361
      3351 8346
TIME...MOT...LOC 2208Z 168DEG 4KT 3342 8359

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 6:22 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Wed Aug 3 2022

GAZ002>004-032245-
Whitfield GA-Catoosa GA-Walker GA-
622 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of Catoosa, western
Whitfield and eastern Walker Counties through 645 PM EDT...

At 622 PM EDT, a strong thunderstorm was over Wood Station, or 7
miles south of Ringgold, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Naomi, Noble, Indian Springs, Wood Station, Rocky Face, Blue Spring,
Mill Creek, Boynton, Beaumont, Rock Spring and Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3468 8501 3467 8522 3491 8529 3498 8513
      3492 8497
TIME...MOT...LOC 2222Z 176DEG 17KT 3481 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 6:26 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Wed Aug 3 2022

GAZ025-035-036-032300-
Jackson GA-Barrow GA-Clarke GA-
626 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southeastern Barrow,
northwestern Clarke and southern Jackson Counties through 700 PM
EDT...

At 626 PM EDT, a strong thunderstorm was over Bear Creek Reservoir,
or 9 miles east of Winder, moving north at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jefferson, Statham, Arcade, Nicholson, Hoschton, Athens-Clarke
County, Bear Creek Reservoir and Westgate Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3415 8343 3394 8346 3394 8352 3397 8354
      3394 8358 3394 8361 3409 8375 3416 8359
TIME...MOT...LOC 2226Z 168DEG 6KT 3398 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 6:35 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EDT Wed Aug 3 2022

GAZ074-032300-
Washington GA-
635 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of central Washington
County through 700 PM EDT...

At 634 PM EDT, a strong thunderstorm was near Sandersville, moving
northwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville and Warthen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3304 8269 3296 8280 3301 8296 3312 8289
      3316 8275
TIME...MOT...LOC 2234Z 135DEG 9KT 3303 8280

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 6:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Wed Aug 3 2022

GAZ074-085-032300-
Washington GA-Johnson GA-
636 PM EDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of south central
Washington and northwestern Johnson Counties through 700 PM EDT...

At 636 PM EDT, a strong thunderstorm was near Donovan, or near
Wrightsville, moving northwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Harrison and Donovan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3279 8266 3271 8280 3279 8292 3288 8287
      3290 8275
TIME...MOT...LOC 2236Z 137DEG 8KT 3278 8278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:43 PM EDTSpecial Weather StatementFFCCrisp32 min
Aug 2, 10:06 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Aug 3, 12:16 AM EDTSpecial Weather StatementFFCNewton29 min
Aug 3, 3:27 PM EDTSpecial Weather StatementFFCWarren33 min
Aug 3, 3:41 PM EDTSpecial Weather StatementFFCPolk34 min
Aug 3, 3:47 PM EDTSpecial Weather StatementFFCWilkes28 min
Aug 3, 4:10 PM EDTSevere Thunderstorm WarningFFCWilkes35 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCDouglas30 min
Aug 3, 4:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 4:39 PM EDTSpecial Weather StatementFFCElbert21 min
Aug 3, 4:43 PM EDTSpecial Weather StatementFFCGordon32 min
Aug 3, 4:46 PM EDTSpecial Weather StatementFFCWilkes29 min
Aug 3, 4:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCJefferson33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCWhitfield28 min
Aug 3, 5:08 PM EDTSpecial Weather StatementFFCEmanuel37 min
Aug 3, 5:11 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 3, 5:17 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 3, 5:30 PM EDTSpecial Weather StatementFFCGlascock30 min
Aug 3, 5:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCHancock26 min
Aug 3, 5:54 PM EDTSpecial Weather StatementFFCHancock21 min
Aug 3, 5:56 PM EDTSpecial Weather StatementFFCWalker34 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCWashington31 min
Aug 3, 6:07 PM EDTSpecial Weather StatementFFCMorgan38 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Aug 3, 6:26 PM EDTSpecial Weather StatementFFCJackson34 min
Aug 3, 6:35 PM EDTSpecial Weather StatementFFCWashington25 min
Aug 3, 6:38 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 3, 6:48 PM EDTSpecial Weather StatementFFCPutnam27 min
Aug 3, 6:50 PM EDTSpecial Weather StatementFFCOconee25 min
Aug 3, 6:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Aug 3, 7:03 PM EDTSpecial Weather StatementFFCGreene27 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam40 min
Aug 3, 7:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Aug 3, 7:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Aug 3, 7:43 PM EDTSpecial Weather StatementFFCJasper32 min
Aug 3, 7:45 PM EDTSpecial Weather StatementFFCWhite30 min
Aug 3, 7:50 PM EDTSpecial Weather StatementFFCDodge25 min
Aug 3, 7:53 PM EDTSpecial Weather StatementFFCJones37 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCGwinnett31 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.